According to an article, “Reverse Effect Found in 2 Meds,” published in the Denver Post on 10/17/10, bisphosphonate medications (Fosamax, Actonel and Boniva) may be causing serious health problems such as rare fractures of the thigh bone and degeneration of the jawbone.
According to Daniel Carpenter, a government professor at Harvard who is an expert on the drug agency, “the way drugs are evaluated with the emphasis on shorter-term studies before marketing does not help. Here is a wide-scale institutional failure. We have placed far more resources and requirements upon pre-market assessment of drugs than on post-market.”
Dr. John Lee, M.D., stated in his newsletter dated July 1998, “The problem is that these types of drugs temporarily create denser-looking bones in bone density tests because they block the resorption of old bone. But old bone is constantly resorbed and replaced because it is weak and needs to be replaced, and it can’t be replaced if it isn’t resorbed. In people who take Fosamax, the old bone remains in place and over time begins to crumble, eventually this is likely to cause the fracture rate to sharply increase.”
Dr. Lee also felt that bisphosphonates cause deficiencies in calcium, magnesium and Vitamin D, all essential to the bone-building process.
In my opinion if you are developing osteoporosis, there could be an imbalance in your pH, which can be caused by diet and lifestyle. There was a seven-year study conducted by the University of California, San Francisco, 9000 women showed that those who have chronic acidosis are a greater risk for bone loss than those who have normal pH levels. The scientists who conducted this experiement believe that many hip fractures prevalent among middle-aged women are connected to high acidity caused by a diet rich in animal foods and low in vegetables. This is because the body borrows calcium from the bones in order to balance pH. (American Journal of Clinical Nutrition, 2001)
To learn more about pH balancing and how to keep your structural system strong and healthy, please listen to my FREE webinar on the front page of my website.
The other medication listed in the Denver Post article that the FDA concluded could be harmful to your health is Avandia, which is prescribed for diabetics. “The FDA and drug regulators in Europe are restricting Avandia’s use because it appears to increase heart risks.”
Best of Health!